MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 11/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported by the complainant she followed her 'normal insulin routine' taking her 10 units of 'long lasting' insulin at 6:00 am on the day in question, stating, ".She 'felt ok'." she ate her breakfast 'around 7:00 am and based on her carbohydrate intake she administered 4 units of insulin via injection.According to the complainant she performed another blood glucose test at 9:19 a getting a result of 81 mg/dl again stating, ".She 'felt ok'." she left the house and returned around 11:00 am.Complainant reported her husband said, ".She was not 'acting right'." and he believed she was displaying symptoms of having a low blood glucose level.Husband called the emts around 11:15 a and they arrived about 11:30 am.When they arrived they performed two back to back tests using their unknown brand of meter getting results of 62 mg/dl and 54 mg/dl.According to the complainant, her husband declined a ' shot of glucose' for her as he believed a trip to the er was mandatory if this was given and he wanted to avoid that.Instead she was given 3 pieces of chocolate by her husband.She began to feel better and was not taken to the er.Consumer could not recall subsequent results from emt's meter but she stated it eventually reached the 50's.The emt's left shortly thereafter.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant reported to nova biomedical reporting an incident on (b)(6) 2017 where the emts were called to her house.
 
Additional Manufacturer Narrative
The reported result of 126 mg/dl was not found in the complainant's meter history.Complaint is confirmed.Failure analysis of the returned device revealed that the nova max link glucose monitoring device performed within specification.Visual as well as chemical evaluation (by testing with control solution) of the returned glucose test strips revealed the strips to be compromised.The root cause could not be conclusively identified.A potential contributory root cause may be related to exposure of the test strips to extremes in temperature contrary to the storage and handling as indicated in label copy (ifu/package insert) this is further supported by the results of the retain strip testing which indicates the performance of the retain strips are within product specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key7015029
Report Number3004193489-2017-00032
Device Sequence Number1005628
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number44585
Device Lot Number1020216041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1